Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had beer after usual dose of Xanax to prevent anxiety attack. Enough time gap between the two?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
I'm a 25 year old woman, 155 lbs. I had a beer four hours before taking my usual dose of Xanax (0.25mg) to prevent an anxiety attack, not thinking about the alcohol. Is that enough time between the two to be okay? Obviously I know it's not a good idea, but I don't feel comfortable going to sleep until I know with a reasonable degree of certainty that I'll be okay!
Posted Sun, 23 Jun 2013 in Medicines and Side Effects
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to health care magic.

Alcohol and alprazolam both of them taken together have a synergistic effect. However you are on a low dose of alprazolam (xanax) and I do not think you need to be worried about synergistic effects in your case.

So do not worry about that. But try and avoid such scenario from occurring.

Continue to ask further queries as required.

Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor